Login | Register

Connectivity Preservation in Nonholonomic Multi-Agent Systems: A Bounded Distributed Control Strategy

Title:

Connectivity Preservation in Nonholonomic Multi-Agent Systems: A Bounded Distributed Control Strategy

Ajorlou, Amir and Aghdam, Amir G. (2013) Connectivity Preservation in Nonholonomic Multi-Agent Systems: A Bounded Distributed Control Strategy. IEEE Transactions on Automatic Control, 58 (9). pp. 2366-2371. ISSN 0018-9286

[img]
Preview
Text (application/pdf)
Aghdam2013c.pdf - Accepted Version
180kB

Official URL: http://dx.doi.org/10.1109/TAC.2013.2251792

Abstract

This technical note is concerned with the connectivity preservation of a group of unicycles using a novel distributed control scheme. The proposed local controllers are bounded, and are capable of maintaining the connectivity of those pairs of agents which are initially within the connectivity range. This means that if the network of agents is initially connected, it will remain connected at all times under this control law. Each local controller is designed in such a way that when an agent is about to lose connectivity with a neighbor, the lowest-order derivative of the agent's position that is neither zero nor perpendicular to the edge connecting the agent to the corresponding neighbor, makes an acute angle with this edge, which is shown to result in shrinking the edge. The proposed methodology is then used to develop bounded connectivity preserving control strategies for the consensus problem as one of the unprecedented contributions of this work. The theoretical results are validated by simulation.

Divisions:Concordia University > Gina Cody School of Engineering and Computer Science > Electrical and Computer Engineering
Item Type:Article
Refereed:Yes
Authors:Ajorlou, Amir and Aghdam, Amir G.
Journal or Publication:IEEE Transactions on Automatic Control
Date:2013
Digital Object Identifier (DOI):10.1109/TAC.2013.2251792
Keywords:Cooperative control distributed control multi-agent systems network connectivity
ID Code:977890
Deposited By: DANIELLE DENNIE
Deposited On:01 Oct 2013 19:27
Last Modified:18 Jan 2018 17:45

References:

1. M. M. Zavlanos and G. J. Pappas "Distributed connectivity control of mobile networks", IEEE Trans. Robotics, vol. 24, no. 6, pp.1416 -1428 2008

2. D. V. Dimarogonas and K. J. Kyriakopoulos "Connectedness preserving distributed swarm aggregation for multiple kinematic robots", IEEE Trans. Robotics, vol. 24, no. 5, pp.1213 -1223 2008

3. M. Ji and M. Egerstedt "Distributed coordination control of multiagent systems while preserving connectedness", IEEE Trans. Robotics, vol. 23, no. 4, pp.693 -703 2007

4. D. V. Dimarogonas and K. H. Johansson "Bounded control of network connectivity in multi-agent systems", IET Control Theory and Applic., vol. 4, no. 8, pp.1330 -1338 2010

5. A. Ajorlou , A. Momeni and A. G. Aghdam "A class of bounded distributed control strategies for connectivity preservation in multi-agent systems", IEEE Trans. Autom. Control, vol. 55, no. 12, pp.2828 -2833 2010

6. M. C. D. Gennaro and A. Jadbabaie "Decentralized control of connectivity for multi-agent systems", Proc. 45th IEEE Conf. Decision and Control, pp.3628 -3633 2006

7. P. Yang , R. A. Freeman , G. J. Gordon , K. M. Lynch , S. S. Srinivasa and R. Sukthankar "Decentralized estimation and control of graph connectivity for mobile sensor networks", Automatica, vol. 46, no. 2, pp.390 -396 2010

8. M. M. Zavlanos , H. G. Tanner , A. Jadbabaie and G. J. Pappas "Hybrid control for connectivity preserving flocking", IEEE Trans. Autom. Control, vol. 54, no. 12, pp.2869 -2875 2009

9. M. M. Zavlanos , M. Egerstedt and G. J. Pappas "Graph theoretic connectivity control of mobile robot networks", Proc. IEEE, vol. 99, no. 9, pp.1525 -1540 2011

10. D. V. Dimarogonas and K. J. Kyriakopoulos "On the rendezvous problem for multiple nonholonomic agents", IEEE Trans. Autom. Control, vol. 52, no. 5, pp.916 -922 2007

11. A. Ajorlou , A. Momeni and A. G. Aghdam "Sufficient conditions for the convergence of a class of nonlinear distributed consensus algorithms", Automatica, vol. 47, no. 3, pp.625 -629 2011

12. H. K. Khalil Nonlinear Systems, 2002 :Prentice-Hall
All items in Spectrum are protected by copyright, with all rights reserved. The use of items is governed by Spectrum's terms of access.

Repository Staff Only: item control page

Downloads per month over past year

Research related to the current document (at the CORE website)
- Research related to the current document (at the CORE website)
Back to top Back to top